MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83779
Medical Device Problem Codes Stretched (1601); Material Integrity Problem (2978)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/16/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age at time of event: 18 years or older.
 
Event or Problem Description
Reportable based on device analysis completed on 13-nov-2018.It was reported that the coil did not coil up and became elongated.The target lesion was located in severely tortuous splenorenal vein.During the procedure, the device was used with a non- bsc catheter.However, it was noted that the coil did not coil up successfully and got elongated when it was pulled and pushed.The device was then simply pulled out from the patient.The procedure was completed with another of the same device.No patient complications were reported.However, device analysis revealed that the interlocking arm of the coil was detached and not returned; there were missing coil fiber bundles.Device evaluated by manufacturer: the device was returned for analysis.A coil was returned for this complaint.The pusher wire and the introducer sheath were not returned.The coil was returned stretched, kinked and the interlocking arm was detached and it was not returned.Microscopic inspection of the main coil revealed that the zap tip has a smooth surface.The coil was stretched and kinked.Dimensional inspection of the coil was performed and revealed that the outer diameter (od) of the zap tip and od of primary coil were within specifications.The coil fiber bundles are lacking 13.

Brand Name
INTERLOCK
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8146583
Report Number2134265-2018-63767
Device Sequence Number2266361
Product Code KRD
UDI-Device Identifier08714729845294
UDI-Public08714729845294
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K132578
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/02/2020
Device Model Number83779
Device Catalogue Number83779
Device Lot Number0021330574
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/02/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/13/2018
Initial Report FDA Received Date12/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CATHETER- 0.025 INCH HIRATA LANTERN; GUIDE CATHETER: MEDIKIT 6F AL1; GUIDEWIRE: ASAHI MESTER; INTRODUCER SHEATH: CORDIS 6F